MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-3893
Medical Device Problem Code Insufficient Cooling (1130)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
During the initiation phase of the ivtm therapy using an icy catheter (lot #unknown), the nurse noticed that the patient was not reaching the target temperature and the start-up kit (suk) pinwheel was not rotating.The nurse tested the suk in a closed loop, and the pinwheel rotated as intended.However, when the suk was reconnected back to the catheter, the pinwheel would not rotate.The roller pump in the thermogard xp ivtm system was rotating, and no alarms were generated.The patient's temperature was 37.4 degrees, with the target temperature at 34 degrees.The catheter leak check was performed, and there was no sign of a leak.There was no decrease in saline volume from the saline bag, and it was never replaced.The catheter dwell time is unknown.The patient's height is 4ft and 11 inches and weighs 74 kg.Per the nurse, the catheter will be replaced, and not hub all the way in case length is an issue.No harm to the patient was reported.
 
Additional Manufacturer Narrative
Zoll has not received the icy catheter for investigation.A follow-up report will be submitted if and when the product is returned, and the investigation has been completed.
 
Additional Manufacturer Narrative
Additional information in b5 (describe event or problem), d4 (lot #), and h4 (device manufacture date).The customer's reported complaint of the patient not cooling was not confirmed during the functional testing of the returned catheter.No issues or discrepancies were found.No leak or device malfunction was observed during testing, and the catheter functioned as intended.Visual inspection of the returned catheter was performed.There was no kink or physical damage observed on the catheter.Blood residues were observed on the balloons and luer tubings.A functional pressure leak test of the returned catheter was performed.All infusion ports and lumens were flushed without resistance.The catheter was connected to a pressurized inflation device, and the balloons were fully inflated when pressurized up to 100 psi; no leaks or issues were found.In addition, the returned catheter was connected to the returned suk and ran on a peristaltic pump for 10 minutes at high speed; no leak was observed.The suk red pinwheel rotated normally, and the catheter functioned as intended.During further functional testing, the returned catheter was connected to the returned suk and ran on the thermogard console system, running in the max warming mode with a target temperature at 37°c for 60 minutes and running in the max cooling mode with a target temperature at 35°c for 60 minutes.The balloons were properly warming during the warming mode and cooling during the cooling mode.No leak or damage was found on the catheter.The suk red pinwheel and the pump roller were rotating normally, and saline flow was observed during testing.The catheter functioned as intended.
 
Event or Problem Description
During the initiation phase of the ivtm therapy using an icy catheter (lot #188015), the nurse noticed that the patient was not reaching the target temperature and the start-up kit (suk) pinwheel was not rotating.The nurse tested the suk in a closed loop, and the pinwheel rotated as intended.However, when the suk was reconnected back to the catheter, the pinwheel would not rotate.The roller pump in the thermogard xp ivtm system was rotating, and no alarms were generated.The patient's temperature was 37.4 degrees, with the target temperature at 34 degrees.The catheter leak check was performed, and there was no sign of a leak.There was no decrease in saline volume from the saline bag, and it was never replaced.The catheter dwell time is unknown.The patient's height is 4ft and 11 inches and weighs 74 kg.Per the nurse, the catheter will be replaced, and not hub all the way in case length is an issue.No harm to the patient was reported.

Brand Name
ZOLL IVTM ICY CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim thoa nguyen
2000 ringwood ave.
san jose, CA 95131
4084192922
MDR Report Key18509089
Report Number3010617000-2024-00043
Device Sequence Number18130191
Product Code NCX
UDI-Device Identifier00849111075084
UDI-Public00849111075084
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-3893
Device Catalogue Number8700-0657-01
Device Lot Number188015
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2023
Supplement Date Received by Manufacturer01/29/2024
Initial Report FDA Received Date01/12/2024
Supplement Report FDA Received Date02/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown